Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Facial pain, fullness of face. Had FESS. Had tonsils and adenoids removed. What should I do?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I had my tonsils and adenoids out 2 years ago now, I also had my spectrum fixed as it was as well as having this done three times, I am still experiencing facial pain and fullness off my face I also had a FESS (Functional Endoscopic sinus surgery) where they decided it was nothing else they could do to help me, but it's getting worst now as in pain wise I suffer from what my ENT surgeon thought might be Facial Neurologia he discharged. what should I do my GP dismisses it, I also get real bad ear ache for no apparent reason.
Posted Wed, 19 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Naveen Kumar 3 hours later

Thanks for the query and a detailed history

The facial pain could be due to dryness of the nasal mucosa or retained secretions in the sinus cavities following FESS.

Do not worry! This is one of the common problems following nasal surgeries. Following FESS you should not use cetrizine unless you have nasal allergy as the mucosa of the nose gets dried up and the secretions get retained in the sinuses along with formation of the crusts in the nose.

My advice to you is:
1. Drink plenty of warm water; avoid chilled beverages.
2. Use saline nasal spray followed by steam inhalation 3-4 times a day.
3. Try taking mucolytics (such as Bromhexine/Ambroxol)
4. Use Cetrizine only when required.
5. Also avoid coffee/smoking/alcohol if any.
6. If possible, get a CT scan of the nose and the paranasal sinuses done to rule out any blockage of the sinuses.

Hope I have answered your query; I will be available for the follow-up queries.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor